Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 48, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Aug 12, 2025, 3:43 PM CDT for Madison County, Saint Clair County, Illinois; Saint Charles County, Saint Louis County, City of Saint Louis, Missouri. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2025, 3:43 PM CDT (20:43 UTC)
- Expired
- Aug 12, 2025, 5:28 PM CDT
- In force
- 105 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Madison County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 45 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 738 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
170
WGUS53 KLSX 122043
FFWLSX
ILC119-163-MOC183-189-510-122330-
/O.NEW.KLSX.FF.W.0048.250812T2043Z-250812T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
343 PM CDT Tue Aug 12 2025
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Southwestern Madison County in southwestern Illinois...
Northwestern Saint Clair County in southwestern Illinois...
East Central Saint Charles County in east central Missouri...
Eastern Saint Louis County in east central Missouri...
Eastern Saint Louis City in east central Missouri...
* Until 630 PM CDT.
* At 343 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen in a short period of time. Additional rainfall amounts
up to 1 inch are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
St. Louis, Granite City, Alton, East St. Louis, Edwardsville,
Cahokia, Glen Carbon, Bellefontaine Neighbors, Wood River,
Bethalto, Pontoon Beach, Centreville, Washington Park, Madison,
Riverview, Venice, Spanish Lake, Cahokia Parks Airport, East Alton
and Fairmont City.
This includes the following State Parks...
Scott Joplin Historic Site, Confluence State Park and Horseshoe Lake
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3859 9028 3893 9014 3889 8991 3855 9015
3857 9023
FLASH FLOOD...RADAR INDICATED
$$
192 follow-up statements
199
WGUS73 KLSX 122053
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
353 PM CDT Tue Aug 12 2025
ILC119-163-MOC183-189-510-122330-
/O.CON.KLSX.FF.W.0048.000000T0000Z-250812T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison IL-Saint Clair IL-Saint Charles MO-Saint Louis MO-Saint
Louis City MO-
353 PM CDT Tue Aug 12 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT THIS
EVENING FOR SOUTHWESTERN MADISON AND NORTHWESTERN SAINT CLAIR
COUNTIES IN SOUTHWESTERN ILLINOIS, EAST CENTRAL SAINT CHARLES AND
EASTERN SAINT LOUIS COUNTIES IN EAST CENTRAL MISSOURI AND THE
EASTERN SAINT LOUIS CITY IN EAST CENTRAL MISSOURI...
At 353 PM CDT, Doppler radar indicated thunderstorms were producing
heavy rain in St. Louis City, MO. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
St. Louis, Granite City, Alton, East St. Louis, Edwardsville,
Cahokia, Glen Carbon, Bellefontaine Neighbors, Wood River,
Bethalto, Pontoon Beach, Centreville, Washington Park, Madison,
Riverview, Venice, Spanish Lake, Cahokia Parks Airport, East Alton
and Fairmont City.
This includes the following State Parks...
Scott Joplin Historic Site, Confluence State Park and Horseshoe Lake
State Park.
Numerous instances of flooding due to heavy rain rates and poor
drainage were reported along highways 70, 64, 55, and 44 in downtown
St. Louis City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3857 9023 3859 9028 3893 9014 3889 8991
3855 9015
FLASH FLOOD...OBSERVED
$$
19855
WGUS73 KLSX 122228
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
528 PM CDT Tue Aug 12 2025
ILC119-163-MOC183-189-510-122238-
/O.CAN.KLSX.FF.W.0048.000000T0000Z-250812T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison IL-Saint Clair IL-Saint Charles MO-Saint Louis MO-Saint
Louis City MO-
528 PM CDT Tue Aug 12 2025
...FLASH FLOOD WARNING FOR SOUTHWESTERN MADISON AND NORTHWESTERN
SAINT CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS, EAST CENTRAL SAINT
CHARLES AND EASTERN SAINT LOUIS COUNTIES IN EAST CENTRAL MISSOURI
AND THE EASTERN SAINT LOUIS CITY IN EAST CENTRAL MISSOURI HAS BEEN
REPLACED WITH A FLOOD ADVISORY...
Flood waters have largely receded, aside from a few areas with poor
drainage. Please continue to heed remaining road closures.
&&
LAT...LON 3857 9023 3859 9028 3893 9014 3889 8991
3855 9015
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:28 PM CDT, 1 hour 15 minutes earlier. Its key messages:
- Scattered storms capable of locally heavy rainfall and gusty winds are expected to continue across portions of the area through this evening.
- Potentially dangerous heat returns to the region this weekend into early next week.
Area forecast discussion, Aug 12, 2:28 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 228 PM CDT Tue Aug 12 2025 .KEY MESSAGES... - Scattered storms capable of locally heavy rainfall and gusty winds are expected to continue across portions of the area through this evening. - Potentially dangerous heat returns to the region this weekend into early next week. && .SHORT TERM... (Through Late Wednesday Night) Issued at 227 PM CDT Tue Aug 12 2025 Current water vapor imagery shows upper-level troughing digging into the Midwest with several shortwaves traversing the flow within it. One of these shortwaves is moving through northern Missouri as of early this afternoon, and a cold front can be seen in surface observations moving through northeastern Missouri. Ahead of the front, an area of surface convergence along the I-44 Missouri/I-70 Illinois corridor has led to convection developing early this afternoon - about an hour or two earlier than anticipated. If ACARS soundings out of KSTL are accurate, models have been overdoing instability by about 1,000 J/kg for SBCAPE. Between this and the slightly earlier convective initiation, updrafts may not be able to reach their full potential later this afternoon. Effective shear is around 20 kts across the CWA currently, leading to the poor storm organization we have seen so far. While PWAT is around 2" and an inverted "V" signature is noted in several soundings, the slightly lower instability and convective debris may inhibit updrafts from reaching a height that, when they collapse, would lead to severe- strength winds. Even so, several downburst signatures have been noted around the St. Louis metro area so far this afternoon, and confidence is high that at least isolated sub-severe downburst winds (up to 50 mph) will occur under stronger storms that collapse. The high PWAT and slower storm motion may also lead to isolated flooding issues, but the shorter lifespan of storms is expected to mitigate a more notable flood threat. With instability waning with the setting sun and convection easily becoming outflow dominant, a gradual weakening and decrease in coverage of convection is expected this evening. The front will gradually pass through the rest of the CWA this evening and tonight, clearing it to the southeast by Wednesday morning. In its wake, high pressure will spread into the Middle Mississippi Valley, characterized by generally northerly winds and temperatures running at to just below climatological normals. There is a low probability (20%) that there will be enough boundary layer moisture behind the front to lead to isolated to scattered convection across far southeastern Missouri and southwestern Illinois as a shortwave and the upper-level trough axis swing overhead during the afternoon, but most locations will remain dry. Elmore && .LONG TERM... (Thursday through Next Tuesday) Issued at 227 PM CDT Tue Aug 12 2025 The main focus for impactful weather in the extended forecast period is going to be the return of above normal temperatures. While guidance consensus is that upper-level ridging will still be gradually building into the Midwest on Thursday, the trend has been for it to do so more slowly. As a result, the surface high responsible for our more seasonable weather mid-week will hang around a little longer and inhibit southerly flow from returning to the CWA, with conditions on Thursday being similar to those forecast on Wednesday. However, the upper-level ridge will notably amplify on Friday, quickly pushing the surface high eastward and deepening southerly flow over the Middle Mississippi Valley. Temperatures at 850 mb are expected to see at least a 5 degree C jump, with values forecast to top out in the low 20s C. This climatologically favors surface temperatures in the mid 90s, which matches well with ensemble means on Friday. Guidance consensus is that the ridge will only continue to build into the region over the weekend, with potentially dangerous levels of heat and humidity occurring. NBM- based probabilities for high temperatures of at least 90 degrees top out at 80-100% for nearly the entire CWA Saturday and Sunday, and 60- 80% of at least 95 degrees for locations mainly along and south of I- 70 over the same period. With dew points from the NBM and ensemble mean hovering in the low to mid 70s, heat index values of at least 100 degrees are expected, and there is growing concern for Heat Advisory criteria or perhaps Extreme Heat Warning criteria for portions of the area over the weekend. How long this heat carries into next week is uncertain. Both deterministic guidance and ensemble clusters show the upper-level ridge retrograding westward as troughing develops over the eastern CONUS. However, guidance differs on the timing of this and the amplitude of the trough, leading to the spread among the global ensemble IQR increasing to 10 degrees next Tuesday. If the ridge is able to hold on over the region, we may at most see temperatures only decrease by a degree or two through the early week period compared to the weekend. However, if the ridge moves far enough west, the CWA will be beneath northwesterly flow aloft, allowing for cooler air and increasing rain/cloud chances across the region early next week. A majority of guidance favors the more stubborn ridge, and this is reflected in the current forecast. Elmore && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1218 PM CDT Tue Aug 12 2025 The main concern for impacts this TAF period is scattered showers and thunderstorms along a cold front sinking southward through the region. This showers and thunderstorms have the greatest chance of impacting KSUS, KSTL, and KCPS, though a brief period of impacts can't be ruled out at KCOU and KJEF. With showers or storms that make direct impact to terminals, heavy rainfall will reduce visibilities, and storms in proximity to local terminals could produce gusty, erratic winds. Behind the front tonight and tomorrow, winds will be very light and mostly variable. Elmore && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 12, 2:36 PM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 236 PM CDT Tue Aug 12 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 236 PM CDT Tue Aug 12 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance for thunderstorms through early tonight. Some storms may produce locally heavy rainfall and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low chance of thunderstorms for portions of the area Wednesday, Thursday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Elmore
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:48 PM CDT | Areal Flood Advisory | LSX | Madison, Saint Clair | 55 min |
| Aug 12, 5:28 PM CDT | Areal Flood Advisory | LSX | Madison, Saint Clair | 62 min |
| Aug 12, 5:36 PM CDT | Areal Flood Advisory | LSX | Franklin, Jefferson | 25 min |
| Aug 12, 6:01 PM CDT | Areal Flood Warning | LSX | Franklin, Jefferson | 5 min |
| Aug 12, 6:06 PM CDT | Flash Flood Warning | LSX | Franklin, Jefferson | 98 min |
Nearby
Flash Flood Warnings in Missouri, 2025Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.